Alert archive / Georgia / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 166, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 28, 1998, 5:59 PM EDT for Early County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1998, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 28, 1998, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Early County, GA
The radar
The Ft Rucker radar (KEOX), 55 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WUUS1 KTLH 282157 RRA SVRTLH GAC099-282245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 559 PM EDT TUE JUL 28 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EARLY COUNTY IN SOUTHWESTERN GEORGIA * UNTIL 645 PM EDT * AT 554 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF BLAKELY OR 3 MILES NORTHWEST OF BANCROFT MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS OVER THE NORTHERN AND EASTERN PARTS OF EARLY COUNTY. * SOME LOCATIONS IN THE PATH OF THIS STORM ARE... BANCROFT BY 600 PM EDT DAMASCUS BY 615 PM EDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:56 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 28, 2:56 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EDT TUE JUL 28 1998 MID-HIGH LEVEL CLOUDS ACROSS THE AREA THIS MORNING HAS HELD OFF HEATING AND MOST CONVECTION UNTIL LATER THIS AFTERNOON OVER ALL BUT GULF COASTAL AREA. OVERALL THOUGH...LITTLE CHANGE IN WEATHER PATTERN SEEN THROUGH NEXT FCST PERIOD ACROSS OUR AREA. UPPER LEVELS CHANGE LITTLE AS BROAD RIDGE CONTINUES OVER WESTERN U.S. AND SHALLOW TROF CONTINUES OVER THE EAST RESULTING IN WEST TO NORTHWEST FLOW ALTHOUGH WEAK ACROSS THE COUNTY WARNING AREA. EAST-WEST ORIENTED SURFAE RIDGE ACROSS THE FL PENINSULA INTO EASTERN GULF WILL CONTINUE AS WELL RESULTING IN A SOUTHWEST TO WEST LOW LEVEL FLOW ACROSS THE AREA. MOIST UNSTABLE AMS WILL CONTINUE AS PWS REMAIN NEAR 2 INCHES WITH MODIFIED SOUNDINGS YIELDING AFTERNOON CAPE VALUES BETWEEN 2500-3500 J/KG. SEA BREEZE WILL BE MAIN TRIGGER FOR AFTERNOON SHOWERS AND TSTMS. SURFACE TROF IS PROGD TO DEVELOP THUR ACROSS SC INTO SE GA THAT MAY ALSO HELP TRIGGER FEW MORE STORMS ACROSS SW GA THEN. FAN POPS SEEM A TAD HIGH...30-40% EACH AFTERNOON LOOKS GOOD. WARMER FAN TEMPS PREFERRED. 13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:18 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 47 min |
| Jul 28, 7:46 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.